I've been having a burning, extremely itchy rash of sorts on my upper lip for the past two years. I've treated it with anti-fungal, antibiotics, and anti-viral cream with no avail. The only thing that keeps it under control is Fluocinonide USP, 0.05. I know it's not the best to put this on your face, but it's the only thing that has worked. When I have gone off the steroid cream to try different creams, this rash tends to flare up; producing white, small bumps on the middle of my upper lip and along the upper lip line itself. It also is red on both rides of my upper lip and causes my entire mouth to become very dry and even leads to cracking on both corners of my mouth. Once this flares up, no lip balm will compete with what my lips go through. It also tends to itch inside my nose and along the outside of my nose, by my mouth as well. I have yet to try oral viral or fungal medications, but it seems to be the last choice. I'm running out of options and need help. Thank you.
There are two possibilities that are coming in my mind.
Firstly,It can be due to vit B deficiency.Take some vitamin B complex for some days and see if your symptoms improve.
Secondly,it can be due to atopic dermatitis or eczema("Atopic" refers to a group of diseases where there is often an inherited tendency to develop other allergic conditions, such as asthma and hay fever). Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis.Diagnosed by bld test like RAST.Treatment is by topical steroids or oral therapy of corticosteroids in severe cases.Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful.
If the symptoms persist then pls consult a dermatologist.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
I had a vaginal yeast infection and I guess it got in my mouth as thrush. I am now on diflucan and have been on it for three weeks. My mouth and eyes are so try. My nose itches really rally bad and my lips are so chapped. Is it the diflucan that is making everything dry out?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.